MAUDE Adverse Event Report: BIOMÉRIEUX, INC VITEK 2 SYS-VITEK 2 0120; VITEK® 2 SYS-VITEK 2 0120

BIOMÉRIEUX, INC VITEK 2 SYS-VITEK 2 0120; VITEK® 2 SYS-VITEK 2 0120
Model Number 9.02.0
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a software issue while using the vitek® 2 system (reference # 1950204-2021-00010).The customer updated their system from (b)(4) in (b)(6) of 2020.However, it is now running a (b)(4) db on a (b)(4).There was no notification, anomaly or error from the system alerting the user of this change.Per global customer service (gcs), "this complaint was coded pre due to the vitek2 software backup/restore application at (b)(4), allowing a (b)(4) db to be restored.By design the function should have prevented this from occurring as the (b)(4) version was not a ¿dou¿ (data only update).In the configuration settings in the vitek 2 software, the version (b)(4) (udi code confirms) is displayed and is operating with knowledge base version (b)(4).The disparity of versions could result in the system analysis using an older version of breakpoints, and/or limitations, and neglect implementation of improvements expected in the (b)(4) knowledge base." there is no indication or report from the laboratory that this software issue has led to any adverse event related to any patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in australia notified biomérieux that their vitek® 2 system (v2s) pc (w10, rp5810) was upgraded to software version 9.02 during march 2020.Later, it was discovered that the database is at version 9.01.1.The investigation revealed that the reported issue is an anomaly and occurs after restoring a data backup file having the same major version number (version 9), but with a prior minor version number (version 01).In the case associated with this event, the vitek 2 systems software major version number is 9.The intended design for vitek® 2 systems software is to allow a data backup file having the same major version number to be restored.In this respect, the system functioned within specifications.Version 9.01 is major version of software.Version 9.02 was released as a necessary complement to 9.01.There were functional and architectural changes from versions 9.01 to 9.02.Due to this extensive content in the 9.02 update, a 9.01 data backup should not have been allowed to be restored on a system that has been updated to 9.02.The supplemental customer service communication (csn) document ¿4485-c-d-e- vitek 2 systems - 9.01 and 9.02 update - att.1 - checklist for vitek 2 systems 9.01 and 9.02 update-v4" ¿ provided to local customer support as guidance for updating the vitek® 2 systems software to version 9.02, has been updated to version v5 to include instructions for using a separate usb flash drive/device containing only the specific version 9.02 data backup file created prior to re-imaging the system to windows 10 iot 2016 ltsb enterprise (with the vitek® 2 systems version 9.02 software pre-installed).This will prevent the user from inadvertently selecting an inappropriate database file from a usb device potentially containing multiple versions of database backup files.

Brand Name
VITEK 2 SYS-VITEK 2 0120
Common Device Name
VITEK® 2 SYS-VITEK 2 0120
Manufacturer (Section D)
BIOMÉRIEUX, INC
595 anglum road
hazelwood 63042
MDR Report Key11181301
Report Number1950204-2021-00010
Device Sequence Number2385166
Product Code LON
UDI-Device Identifier03573026609399
UDI-Public03573026609399
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9.02.0
Device Catalogue Number423170
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1